MAUDE Adverse Event Report: ABBOTT MEDICAL EPIC PLUS; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL EPIC PLUS; HEART-VALVE, NON-ALLOGRAFT TISSUE
Catalog Number E200-29M
Medical Device Problem Code Intravalvular regurgitation (4068)
Health Effect - Clinical Code Mitral Valve Insufficiency/ Regurgitation (4451)
Date of Event 01/24/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2025, a 29mm epic valve was implanted using minimally invasive mitral valve repair or replacement (micsmvr).Post-implantation, mild eccentric regurgitation was observed originating from the commissure of one leaflet, spanning from the 6 o'clock to 10 o'clock direction.In response, the heart was temporarily halted, and additional sutures were applied to address the issue.While mild mitral regurgitation (mr) persisted, the chest was subsequently closed, and the operation was completed.The procedure was extended 20 minutes due to re-pumping.The patient remains in stable condition.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event of mild central mitral valve regurgitation was reported.A more comprehensive assessment, including histopathological examination of the valve tissue, to see if there were any valve abnormalities could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications, including functional testing prior to release form abbott.This test ensures proper cuspal coaptation and hemodynamic performance.Based on the information associated with this complaint, the exact cause of the reported event could not conclusively be determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.The reported hospitalization and surgical intervention was under case-specific circumstances where additional sutures were applied.

Brand Name
EPIC PLUS
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL LTDA. REG#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21423024
Report Number2135147-2025-00866
Device Sequence Number7641954
Product Code LWR
UDI-Device Identifier05415067033086
UDI-Public(01)05415067033086(17)271004(10)BR00043132
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberE200-29M
Device Lot NumberBR00043132
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/29/2025
Supplement Date Received by Manufacturer03/13/2025
Initial Report FDA Received Date02/20/2025
Supplement Report FDA Received Date03/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown